Medical Questions > Womens Health > Birth Control Forum

Depo Provera symptoms

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I recently went to the health clinic on March 25th 2008. At that time I was administered my first shot of depo provera. I had been given a pregnancy test it was negative and I was also on my 4or 5th day of my cycle. I was given condoms and told to use it for the 2-3wks. I followed that advice and didn't have unprotected sex until 3wks after. I have been experiencing alot of back pain and extreme exhaustion, not to mention mood swings, but I am hanging in there. Recently, for about a week now I have been feeling flutters in my stomach and alot of gas. What so you suppose this means? Could I be pregnant? Could I be having Irritable bowel syndrome or bad indigestion? What do you suggest? Does anyone have any suggestions or has anyone had a similiar experience? Please share
Did you find this post helpful?
First Helper rb326wak
|

User Profile
replied May 27th, 2008
Doctor
Body needs some time to get use to the hormones from outside. Most common side effects from depo contraception are irregular vaginal bleeding. Some of your symptoms (extreme exhaustion, mood swings...) could be due to the hormonal contraception and other (flutters in stomach and a lot of gas) could be due to some digestive disorder. I don't believe that you are pregnant but you can do a pregnancy test for sure.
Effects of the depo contraception usually last 3 months. If you can't stand the side effects you may decide not to take another shot after 3 months.
Had you experienced digestive symptoms before received depo shot?
|
Did you find this post helpful?

replied June 28th, 2010
Digestive system temporarily ruined by depo shot.
I got a depo shot 3 months ago (not getting another) and I developed horrible digestive issues after getting it.

A few weeks after the injection, I began to feel nauseous every night and it escalated until it was extreme nausea 24/7. At one point I ended up in the ER getting fluids because I had been unable to eat or drink and I was also falling into a miserable depression because of the constant nausea (in my opinion, severe nausea can be worse than being in pain). I saw 2 gastroenterologists and had an endoscopy with biopsies as well as an MRI of my brain because certain tumors can cause nausea. They found nothing wrong. Now that it has been 3 months since my depo shot, the nausea is slowly waning and I am 100% sure my digestive issues were caused by depo. I was prescribed the drug promethazine for nausea and it was a godsend because I could eat again after taking it. I hate having to take something like that every day, but it has been worth it to curb the sickness from depo.

Neither of the gastro doctors would admit that depo might be the culprit, claiming that it was not their area of study. If you ask me, if something can cause all the digestive misery I have gone through, they should freaking know about it.
|
Did you find this post helpful?

replied December 2nd, 2010
my symptoms
well me i have been expericening very lil spotting and havent had a period since i have been on the shot so i am not for sure what to think as of right now but this is something that u dont want to take because i dont like not having a menstural cycle like i am suppose to so when i go back to the doctor i can get the pills and take this shot anymore
|
Did you find this post helpful?

replied May 3rd, 2011
Hi. I was late in getting my depo shot(almost 3 months) And every since my last shot(two months ago) Ive been bleeding off and on. Then on this past saturday I started getting unbearable cramping. I am still having it. I went to my doctor yesterday and he gave me another depo shot plus a shot for the pain. The pain shot make me extremely ill with vomiting and diarrhea. I also have ibs and gastroparesis. I hope this dosent interfere with them. How long will this cramping and bleeding continue? I am in so much pain I can't stand it. I am having a hard time eating because of it.
Thanks
|
Did you find this post helpful?

replied October 19th, 2011
LADIES!! DO NOT GO ON DEPO!!!
i have been off the depo for about 5 months now...i started "menstrate" about a week after which lasted for a full month...then i delightfully got a month off and then went for another straight month..got ten days off and bled for 3 weeks..and am still currently bleeding!!! I have talked to multiple doctors and all they say to me is "go on the pill it will help regulate your periods"...isnt that just a bandaid?? going on the pill just subsides the side effects and then whenever i would choose to go off the pill however long that may be my body still have to recooperate from the shot!..i am currently doing a estro detox for about a month which seems to be helping a little bit but obviously is not the answer! when i chose to go on the shot 3 years ago my doctors didnt say sqwat about any side effects or what it actually does to your womanly insides. if i knew that then i definetly would have reconsidered by options. i just thought great!! no periods..no worries about everyday and so on...oh man am i regreting it now! for all the people that are considering the shot please do not go on it and if you are going off of it just let your body get back to normal without these "bandaids" it WILL suck!! but its better in the long run! im pretty sure im going to go broke buying tampons and want to cry everytime i go to the bathroom and my lovely "gift" is still there...keep your heads up to anyone else going threw this! i mean its got to stop eventually right???
|
Did you find this post helpful?

replied December 5th, 2011
Depo-Provera Long-term Use
I wonder if anyone can answer this for me.I have been on Depo for around 16 years, and although had some irregular bleeding to begin with, my periods soon stopped totally. During the 16 years I have had a couple of breaks from Depo, during which I had extremely heavy and prolonged bleeding, and required a D&C.

Now Ive been back on it for a few years, and the irregular bleeding is back! Why would it suddenly come back?!

I am 33yrs old and my mother began her menopause aged around 40. I assume that something hormonal must have changed in my body, in order that the balance is suddenly upset and I am bleeding frequently/at all?

Can anyone tell me if theyve experienced this, and is it possible I am menopausal? I dont even know how I would know, as Depo would surely mask the symptoms?!
|
Did you find this post helpful?

replied January 1st, 2012
My Experience
I've been on Depo for 4 years now. I also had irregular bleeding at first and then my periods totally stopped. However, when I have a change in lifestyle, like if I go through an extremely stressful period I will start having an really irregular period. It has lasted up to about two and half weeks. I also have experienced serious mood swings, almost like PMS but I do not have any bleeding. I am sorry I can not answer your menopause question, but I hope this helps.
|
Did you find this post helpful?
Users who thank rb326wak for this post: LousArk 

replied April 2nd, 2012
I got the shot about a month ago and the day after me and my boyfriend had unprotected sex and i feel i have the symptoms of pregnancy, can I be pregnant?

I am only 15 years old!
|
Did you find this post helpful?

replied April 3rd, 2012
I am in so much pain I can't stand it. I am having a hard time eating because of it.
|
Did you find this post helpful?

User Profile
replied March 25th, 2013
DEPO SHOT or menopause???!!! HELP!!
I am on my 3rd depo shot and having hot flashes at night with nausea, not able to sleep, constipated, bloated, and fatigue.... can i experience all this on my 3rd depo shot? I feel as if i am going through menopause!! I am 31 years old and the hot flashes with nausea... then when my body colds down i get chills... all this is kickin my butt...can all this be depo symptoms? email me please

I need some closure!!!
|
Did you find this post helpful?

User Profile
replied March 25th, 2013
i am on my 3rd depo shot as of feb2013 and i have been having hot flashes at night followed with some nausea, not able to sleep, tired during the day, bloated, constipated.... just feeling not myself. can i still get these symptoms on my 3rd injection of the depo? I feel like i am going through menopause!! I am 31 years old and this stuff is kicking my butt!!

I just need some closure!!!
|
Did you find this post helpful?

replied March 27th, 2013
i was on the pill but i kept forgetting to take it so i decided to get the depo injection.

i got it just over two weeks ago but my doctor told me it would take at least two weeks to start working and my nurse told me to continue taking the pill (Rigedvideon).

When can i stop taking the pill and be sure the injection has worked?

and also is there a possibility that taking them both at once could cause a problem with my hormones and lead to me getting pregnant?
|
Did you find this post helpful?

This post has been removed because it did not meet our Community Guidelines.

replied May 31st, 2013
Ladies in my Experience DEPO is bad news, I can't believe this stuff is still on the market!
i would recommend going on a low hormonal pill for a couple of months to regularise your cycle, then come off the pill for good.
In my opinion hormonal birth control is mind control. It is taking me years to get back to he good health i was in before I decided to use Depo. Check out the standard days method for natural birth control.
|
Did you find this post helpful?